MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII TIBIAL ALIGNMENT TUBE; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII TIBIAL ALIGNMENT TUBE; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71440448
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the surgeon states alignment tube will no longer lock on.S&n backup was used.No delay to procedure, no injury to patient.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was manufactured in 2019 and exhibits signs of minimal wear/usage.The device passed function testing with a mating part and the required gaging.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII TIBIAL ALIGNMENT TUBE
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8643597
Report Number1020279-2019-02079
Device Sequence Number2510941
Product Code MBH
UDI-Device Identifier03596010215574
UDI-Public03596010215574
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71440448
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date05/27/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1